Hail, Morgan
- When
- April 19, 11:01 PM CST
- Where
- Morgan County, 2 mi NW of Hartselle
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.450, -86.950
Nickel size hail was reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 19, 7:52 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 852 PM CDT WED APR 19 2006 .UPDATE... TSTMS STILL ONGOING ACROSS N CENTRAL AND NE AL. SFC LOW PRESSURE IS CENTERED IN SRN TN WITH AN OLD FRONTAL BNDRY EXTENDING SSE INTO SW GA. THIS BNDRY IS SUPPORTING THE TSTMS ACROSS N CENTRAL AL ATTM. BNDRY HAS SLOWED IN ITS WWD PROGRESSION...THUS KEEPING TSTM DEVELOPMENT OVER N CENTRAL AL THIS EVENING AND THUS FLASH FLOODING IS BECOMING A PROBLEM ACROSS EXTREME SRN CWA. DEEP COLD POOL MOVING NW ACROSS THE AREA HAS HELPED TO STABILIZE THE AIRMASS ACROSS CWA FOR THE NIGHT...WITH THE EXCEPTION OF CULLMAN COUNTY. SINCE FRONTAL BNDRY IS BECOMING STATIONARY...EXPECT TSTMS TO PERSIST OVER CULLMAN COUNTY FOR THE NEXT FEW HOURS AND THUS FLASH FLOODING IS EXPECTED TO PERSIST. SINCE INSOLATION IS GONE...BELIEVE THE TORNADO THREAT HAS DIMINISHED GREATLY. ALTHOUGH...SMALLER SCALE BNDRY INTERACTIONS ARE KEEPING UPDRAFTS STRONG ENOUGH TO SUPPORT HAIL GROWTH. SO...NOT EXPECTING ANY FURTHER TSTM DEVELOPMENT ACROSS CWA...WITH EXCEPTION OF CULLMAN COUNTY AND WILL ADJUST POP/WX GRIDS ACCORDINGLY. SINCE OUTFLOW BNDRY AND TSTMS HAVE BROUGHT INCR CLOUD COVER TO THE AREA WILL ALSO ADJUST SKY COVER. CLOUD COVER AND ALSO BUMP MIN TEMPS UP A FEW DEG. TOR WATCH WILL ALSO BE ALLOWED TO EXPIRE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 88
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 938 PM CDT WED APR 19 2006 ALZ001>010-016-TNZ076-096-097-201200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 938 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE OVERNIGHT ACROSS NORTH ALABAMA. ALTHOUGH ANOTHER ISOLATED SHOWER OR THUNDERSTORM MAY DEVELOP OVER THE AREA...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST OVER CULLMAN COUNTY THROUGH MOST OF THE OVERNIGHT HOURS. ALTHOUGH THE SEVERE THREAT IS DECREASING...FLASH FLOODING IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH THE REST OF THE WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ON FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL WILL STILL EXIST FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED OVERNIGHT...BUT MAY BE NECESSARY THURSDAY AND AGAIN FRIDAY. 88
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
943 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 3 ENE BRIDGEPORT 34.96N 85.67W
04/19/2006 E1.00 INCH JACKSON AL PUBLIC
HIDDEN VALLEY GOLF COURSE PERSONNEL IN THE BRYANT
COMMUNITY REPORTED QUARTER SIZE HAIL.
1045 AM HAIL FLINTVILLE 35.06N 86.42W
04/19/2006 E1.00 INCH LINCOLN TN NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED IN FLINTVILLE.
1125 AM HAIL HOLLYWOOD 34.72N 85.97W
04/19/2006 E1.75 INCH JACKSON AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED BY MEDIA IN HOLLYWOOD AREA.
1128 AM HAIL 8 SW BRIDGEPORT 34.86N 85.82W
04/19/2006 E1.00 INCH JACKSON AL FIRE DEPT/RESCUE
QUARTER SIZE HAIL WAS REPORTED IN THE STEVENSON COMMUNITY
BY POLIC DEPARTMENT.
1149 AM HAIL ROSALIE 34.70N 85.77W
04/19/2006 E1.00 INCH JACKSON AL PUBLIC
HAIL REPORTED COVERING PARKING LOT AT THE PLAZA GROCERY
STORE IN THE ROSALIE COMMUNITY. HAIL SIZES UP TO A
QUARTER REPORTED.
1200 PM HAIL HENAGAR 34.63N 85.74W
04/19/2006 E0.88 INCH DEKALB AL LAW ENFORCEMENT
HENAGAR POLICE DEPARTEMENT REPORTED NICKEL SIZE HAIL.
1237 PM HAIL SYLVANIA 34.56N 85.81W
04/19/2006 E1.00 INCH DEKALB AL LAW ENFORCEMENT
PENNY TO QUARTER SIZE HAIL WAS REPORTED IN THE SYLVANIA
COMMUNITY BY POLICE DEPARTMENT.
0125 PM HAIL 7 NNE COLLINSVILLE 34.36N 85.82W
04/19/2006 E1.00 INCH DEKALB AL EMERGENCY MNGR
HAIL DIME TO QUARTER SIZE WAS REPORTED BY EMERGENCY
MANAGEMENT OFFICIAL IN THE PORTERSVILLE COMMUNITY NEAR
THE INTERSECTION OF HIGHWAY 11 AND COUNTY ROAD 83.
0405 PM HAIL 2 N ARONA 34.25N 86.08W
04/19/2006 E1.75 INCH DEKALB AL TRAINED SPOTTER
0430 PM HAIL CULLMAN 34.18N 86.84W
04/19/2006 E0.88 INCH CULLMAN AL EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL REPORTED IN THE CULLMAN
COMMUNITY BY EMERGENCY MANAGEMENT OFFICIALS.
0434 PM HAIL CULLMAN 34.18N 86.84W
04/19/2006 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE NORTHWESTERN PORTION OF
THE CULLMAN COMMUNITY.
0444 PM HAIL 1 W CULLMAN 34.18N 86.86W
04/19/2006 E1.00 INCH CULLMAN AL FIRE DEPT/RESCUE
QUARTER SIZE AND LARGER HAIL REPORTED IN THE SARDIS
COMMUNITY JUST WEST OF JONES CHAPEL BY FIRE DEPARMENT.
0445 PM HAIL JONES CHAPEL 34.21N 87.05W
04/19/2006 E0.75 INCH CULLMAN AL PUBLIC
PENNY SIZE HAIL REPORTED IN THE JONES CHAPEL COMMUNITY.
0453 PM HAIL GOOD HOPE 34.11N 86.86W
04/19/2006 E1.75 INCH CULLMAN AL AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED IN THE GOOD HOPE AREA.
0507 PM HAIL ALBERTVILLE 34.26N 86.21W
04/19/2006 E0.75 INCH MARSHALL AL EMERGENCY MNGR
PENNY SIZE AND LARGER HAIL REPORTED IN THE ALBERTVILLE
AREA.
0515 PM HAIL ALBERTVILLE 34.26N 86.21W
04/19/2006 E1.00 INCH MARSHALL AL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
HIGHWAY 431 AND HIGHWAY 75 NORTH.
0518 PM HAIL HANCEVILLE 34.06N 86.76W
04/19/2006 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN HANCEVILLE COMMUNITY.
0519 PM HAIL ALBERTVILLE 34.26N 86.21W
04/19/2006 E0.88 INCH MARSHALL AL EMERGENCY MNGR
NICKLE SIZE HAIL REPORTED AT SECTION LANE AND ANYONA ROAD
JUST SOUTH OF ALBERTVILLE.
0521 PM HAIL ALBERTVILLE 34.26N 86.21W
04/19/2006 M1.00 INCH MARSHALL AL BROADCAST MEDIA
WHNT-TV REPORTED QUARTER SIZE HAIL COVERING THE GROUND IN
ALBERTVILLE.
0529 PM HAIL ALBERTVILLE 34.26N 86.21W
04/19/2006 E0.50 INCH MARSHALL AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED AT THE ALBERTVILLE AIRPORT.
0541 PM HAIL HANCEVILLE 34.06N 86.76W
04/19/2006 E0.88 INCH CULLMAN AL CO-OP OBSERVER
COOP OBSERVER REPORTED NICKLE HAIL COVERING THE GROUND.
0624 PM HAIL FLINTVILLE 35.06N 86.42W
04/19/2006 E0.75 INCH LINCOLN TN NWS EMPLOYEE
PENNY HAIL REPORTED BY A NWS EMPLOYEE IN FLINTVILLE.
0658 PM HAIL ARKADELPHIA 33.91N 86.96W
04/19/2006 E0.88 INCH CULLMAN AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED IN THE ARKADELPHIA
COMMUNITY.
0809 PM HAIL HANCEVILLE 34.06N 86.76W
04/19/2006 E0.75 INCH CULLMAN AL BROADCAST MEDIA
0820 PM FLASH FLOOD HANCEVILLE 34.06N 86.76W
04/19/2006 CULLMAN AL EMERGENCY MNGR
4 TO 6 INCHES OF STANDING WATER REPORTED IN THE
HANCEVILLE AREA ON HIGHWAY 31 AND COUNTY ROAD 599.
0835 PM FLASH FLOOD HANCEVILLE 34.06N 86.76W
04/19/2006 CULLMAN AL EMERGENCY MNGR
WATER REPORTED UP TO 1 FOOT DEEP ON EDMONDSON ROAD IN
DOWNTOWN HANCEVILLE.
0903 PM HAIL BREMEN 33.99N 86.97W
04/19/2006 E0.88 INCH CULLMAN AL EMERGENCY MNGR
40 MPH WIND GUSTS.
0937 PM FLASH FLOOD HANCEVILLE 34.06N 86.76W
04/19/2006 CULLMAN AL BROADCAST MEDIA
RESIDENT NEAR THE CHEVRON AND KFC IN HANCEVILLE REPORTS
TWO ROADS WITH FLASH FLOODING.
&&
KULASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1032 PM CDT WED APR 19 2006 ALZ016-200415- CULLMAN- 1032 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 1115 PM CDT... AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GOOD HOPE...OR 16 MILES SOUTHWEST OF CULLMAN...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WILBURN. BREMEN. ARKADELPHIA. COLONY. BLACK BOTTOM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1109 PM CDT WED APR 19 2006 ALZ004-200500- LAWRENCE- 1109 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL MIDNIGHT CDT... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOULTON. SPEAKE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1114 PM CDT WED APR 19 2006 ALZ016-200500- CULLMAN- 1114 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL MIDNIGHT CDT... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF GOOD HOPE...OR 11 MILES SOUTHWEST OF CULLMAN...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOGAN. BALDWIN. BLACK BOTTOM. GOOD HOPE. PHELAN. HANCEVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 PM CDT WED APR 19 2006 ALZ007-200500- MORGAN- 1120 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL MIDNIGHT CDT... AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF FALKVILLE...OR 6 MILES SOUTHWEST OF HARTSELLE...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MASSEY. FALKVILLE. LACON. COLE SPRINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1158 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 1 SW HARTSELLE 34.43N 86.95W
04/19/2006 E0.88 INCH MORGAN AL TRAINED SPOTTER
&&
BCCThe Northeast Alabama radar (KHTX), 96 km away, was scanning. The volume nearest the first event began at 04:59 UTC.
2 hail. Local standard time, as filed.
Nickel size hail was reported.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503226, 5503227.